Alert archive / North Carolina / River Flood Warnings in 2020

River Flood Warning 49, NWS Raleigh, NC

September 26, 2020Cumberland County, North Carolina

NWS Raleigh, NC issued this river flood warning at Sep 26, 2020, 8:45 AM EDT for Cumberland County, North Carolina. It took effect at Sep 26, 2020, 9:25 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Sep 26, 2020, 8:45 AM EDT (12:45 UTC)
In effect from
Sep 26, 2020, 9:25 AM EDT
Expired
Sep 26, 2020, 5:33 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Manchester (MANN7). The gauge peaked at 18.22 ft at Sep 26, 2020, 1:00 PM EDT.

actionminormoderate1015202509/2609/27
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02103000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

053 
WGUS42 KRAH 261245
FLWRAH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
845 AM EDT Sat Sep 26 2020

...The National Weather Service in Raleigh NC has issued a Flood 
Warning for the following rivers in North Carolina...

  Little River At Manchester affecting Cumberland County.

For the Little River...including Manchester...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/rah/rivers.

The next statement will be issued this evening by 845 PM EDT.

&&


NCC051-270045-
/O.NEW.KRAH.FL.W.0049.200926T1325Z-200928T0224Z/
/MANN7.1.ER.200926T1325Z.200927T0000Z.200927T1424Z.NO/
845 AM EDT Sat Sep 26 2020

The National Weather Service in Raleigh has issued a

* Flood Warning for
  the Little River At Manchester.
* Until Sunday evening.
* At 8:30 AM EDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 18.5 feet this evening. It will then 
  fall below flood stage late tomorrow morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.
* Flood History...No available flood history.

&&


            Fld   Observed           Forecasts (8 am EDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue   Wed    

Little River
Manchester  18.0  17.9  Sat 8 am EDT 18.2  14.8  12.1  10.9   



&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
      3519 7910 3521 7898

$$

JJT
2 follow-up statements
713 
WGUS82 KRAH 261821
FLSRAH

Flood Statement
National Weather Service Raleigh NC
221 PM EDT Sat Sep 26 2020

...The Flood Warning is extended for the following rivers in North 
Carolina...

  Little River At Manchester affecting Cumberland County.

For the Little River...including Manchester...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/rah/rivers.

The next statement will be issued late tonight by 230 AM EDT.

&&


NCC051-270630-
/O.EXT.KRAH.FL.W.0049.000000T0000Z-200929T0742Z/
/MANN7.1.ER.200926T1310Z.200927T1200Z.200928T1942Z.NO/
221 PM EDT Sat Sep 26 2020

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Little River At Manchester.
* Until late Monday night.
* At 2:00 PM EDT Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 PM EDT Saturday was 18.2 feet.
* Forecast...The river is expected to rise to a crest of 20.8 feet 
  tomorrow morning. It will then fall below flood stage Monday 
  afternoon.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.
* Flood History...This crest compares to a previous crest of 21.9 
  feet on 01/31/2020.

&&


            Fld   Observed           Forecasts (2 pm EDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue   Wed    

Little River
Manchester  18.0  18.2  Sat 2 pm EDT 20.7  18.2  15.3  13.5   





&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
      3519 7910 3521 7898

$$

JJT
569 
WGUS82 KRAH 262133
FLSRAH

Flood Statement
National Weather Service Raleigh NC
533 PM EDT Sat Sep 26 2020

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Little River At Manchester affecting Cumberland County.

NCC051-262245-
/O.CAN.KRAH.FL.W.0049.000000T0000Z-200926T2133Z/
/MANN7.1.ER.700119T1245Z.700119T1245Z.700119T1245Z.NO/
533 PM EDT Sat Sep 26 2020

...The Flood Warning for the Little River At Manchester has been 
cancelled...

The Flood Warning is cancelled for
  the Little River At Manchester.
* At 5:15 PM EDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue to fall to 9.7 feet 
  early Thursday afternoon.

&&


            Fld   Observed           Forecasts (8 pm EDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue   Wed    

Little River
Manchester  18.0  17.9  Sat 5 pm EDT 13.1  11.6  10.8  10.1   





&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
      3519 7910 3521 7898

$$

7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:53 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 26, 6:53 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
653 AM EDT Sat Sep 26 2020

.SYNOPSIS...
A wedge boundary will remain in place across the Piedmont of North
Carolina through tonight. Meanwhile, low pressure, the remains of
former tropical cyclone Beta, will track east and northeast along
the Carolina coast today. A shortwave will lift through the
Carolinas on Sunday night ahead of a cold front approaching from the
west.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 315 AM Saturday...

An upper level shortwave will swing through the mid-Atlantic this
morning, shifting offshore by this aft/eve. At the surface, a wedge
front over the Piedmont and Sandhills of NC will remain in place
through tonight. Some light rain/drizzle will linger across portions
of the northern Piedmont and Coastal Plain through daybreak, with
patchy fog/mist elsewhere across central NC. The fog/low clouds
should gradually lift through the morning, with lingering cloudiness
expected through tonight. East of the wedge airmass, showers are
possible during the aft/eve, but should be largely limited to far
southern and eastern Coastal Plain areas. With the cloud cover in
place and the wedge airmass across the NW, highs should top out in
the mid 70s NW to around 80 degrees SE. Conditions overnight will be
similar to Friday night, with fog/low stratus and temperatures
bottoming out in the low to mid 60s.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 330 AM Saturday...

A low over the ARKLATEX will lift northeast into the Appalachians on
Sunday as the northern stream trough amplifies over the northern
Plains from a low over central Canada. The leading (former) low will
clip the Carolinas Sunday eve/night as the trough and embedded
shortwaves dive south through the Plains. At the surface, the high
will generally shift offshore with southerly flow increasing across
central NC. While the cold front associated with the amplifying
trough out west will move into the MS Valley on Sunday, it will
remain well to the west of the area. Given the continued cloudy
skies and some WAA in the southerly flow, highs should top out in
the upper 70s to low 80s. Some rain is possible as the upper low
moves over the region Sunday night, highest chances south and east.
However, given the poor diurnal timing limiting the instability, do
not expect any thunder at this time. Generally expect lows in the
mid 60s Sunday night.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 355 AM Saturday...

The flow aloft will have become increasingly amplified through the
start of the period (DY3), with another 595 dm ridge forecast over
the Pacific Northwest and high amplitude trough across the cntl US
by 12Z Mon. Downstream of the cntl CONUS trough, an elongated mid
and upr level low over s-cntl TX this morning will deamplify and
accelerate newd into the srn middle Atlantic early Mon, then
offshore through Mon night. The models have trended significantly
deeper with a closed low forecast to dig ssewd along the MS River on
Tue and near the cntl Gulf coast Tue night, at which time 500 mb
heights are forecast to be 3-4 sigma below average by the 00Z/26th
GEFS - particularly impressive for an ensemble mean. The associated
mid and upr level low is then forecast to pivot newd across the
Carolinas and srn middle Atlantic Wed-Wed night, While brief height
rises aloft will follow across those areas on Thu, another strong
shortwave trough in nwly flow aloft is forecast to carve the
longwave trough across the ern US through the end of the end of the
week.

At the surface, unseasonably humid sly flow will prevail Mon-Tue
night, ahead of a slow-moving, wavy cold front forecast to accompany
the highly amplified trough approaching from the cntl US. A more
organized area of low pressure is likely to deepen across the
Carolinas Wed-Wed night, when 150 meter 500 mb height falls related
to the aforementioned mid-upr low are forecast to overspread the
slow-moving frontal zone. Weak high pressure will follow for Thu,
ahead of a reinforcing cold front and developing frontal
wave forecast to cross the region Thu night-Fri.

Sensible weather related to the pattern described above will feature
a chance of showers and afternoon storms Mon-Tue, some of which cold
become severe on Tue owing to strengthening sswly mid and upr level
flow to around 50 kts at 500 mb. Some training of convection will
also be possible as the flow aligns generally parallel to the
underlying surface front; and with precipitable water values
forecast around 1.75", heavy rain and risk of flooding will be
possible. Should a deepening area of low pressure indeed cross the C
Carolinas during the middle of the week, the risk of heavy rain and
flooding will increase during that time. While Thu-Fri should
generally be dry, a chance of showers will result across ern NC,
including as far wwd as the NC Coastal Plain, accompanying the
reinforcing front and wave.

It will otherwise be warm early in the week, mainly upr 70s to lwr
80s, trending milder mid to late week, and much less humid during
the latter.

&&

.AVIATION /12Z SATURDAY THROUGH THURSDAY/...
As of 650 AM Saturday...

24 hour TAF period: LIFR/VLIFR conditions will gradually improve to
VFR/MVFR through the morning hours, scattering to VFR or hovering
around MVFR/VFR through the aft/eve before cigs come down again
after sunset (least likely at KFAY). Some showers are possible at
the southern and eastern terminals during the aft/eve, but impacts
should be minimal. Hi-res models indicate lower vsbys tonight than
last night, thus expect another night of LIFR/VLIFR tonight/Sunday
morning. -KC

Looking ahead: Sub-VFR fog and stratus is expected to linger into
mid morning Sunday. Another chance for showers and storms will
arrive late Sun through Sun night. Sub-VFR conditions will again be
possible Mon night into early Tue ahead of a cold front approaching
from the W. There will be a high chance for showers and storms
Tue/Wed as this front slowly crosses the area. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...MWS
AVIATION...KC/Hartfield
Hazardous weather outlook, Sep 26, 6:24 AM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
624 AM EDT Sat Sep 26 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-271200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
624 AM EDT Sat Sep 26 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Areas of fog may become dense tonight into Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain and a risk of flooding will accompany a slow-moving cold
front and area of low pressure Tuesday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 26, 5:33 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 AM EDT SAT SEP 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             1 SW RESEARCH TRIANGLE  35.86N 78.85W
09/25/2020  E2.00 INCH       WAKE               NC   PUBLIC

            AT LEAST 1.75 TO 2 INCHES IN DIAMETER AND
            LASTED 3 TO 4 MINUTES.

&&

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:42 PM EDTSpecial Weather StatementRAHVance48 min
Sep 25, 9:17 PM EDTSpecial Weather StatementRAHDurham28 min

Nearby

River Flood Warnings in North Carolina, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.